Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 25, NWS Blacksburg, VA

June 1, 2015Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2015, 3:52 PM EDT for Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2015, 3:52 PM EDT (19:52 UTC)
Expired
Jun 1, 2015, 4:30 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Bath County, VA, Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:05 PM EDTTSTM WND DMG4 W Callison, VASEVERAL TREES DOWN WITHIN BOLAR MOUNTAIN CAMPGROUND
Jun 1, 4:05 PM EDTHAIL 14 W Callison, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS51 KRNK 011952
SVRRNK
VAC005-017-WVC025-012030-
/O.NEW.KRNK.SV.W.0025.150601T1952Z-150601T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
  NORTH CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  EAST CENTRAL GREENBRIER COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 430 PM EDT

* AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NATURAL
  WELL...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOT SPRINGS...
  WARM SPRINGS...
  NATURAL WELL...
  MOUNTAIN GROVE...
  AND BACOVA JUNCTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY 
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED 
TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN 
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK 
PAGE AND ON TWITTER.

&&

LAT...LON 3821 7973 3785 7988 3785 7996 3783 8014
      3806 8009 3806 7996 3810 7993 3812 7994
      3813 7995 3815 7992 3818 7992 3823 7985
TIME...MOT...LOC 1952Z 191DEG 21KT 3792 7999 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
560 
WWUS51 KRNK 012012
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON JUN 1 2015

VAC005-012022-
/O.CAN.KRNK.SV.W.0025.000000T0000Z-150601T2030Z/
ALLEGHANY VA-
412 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTH CENTRAL ALLEGHANY COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3821 7973 3795 7985 3797 8009 3806 8009
      3806 7996 3810 7993 3812 7994 3813 7995
      3815 7992 3818 7992 3823 7985
TIME...MOT...LOC 2012Z 191DEG 21KT 3804 7996 

$$

VAC017-WVC025-012030-
/O.CON.KRNK.SV.W.0025.000000T0000Z-150601T2030Z/
BATH VA-GREENBRIER WV-
412 PM EDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN BATH AND EASTERN GREENBRIER COUNTIES...

AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE MOOMAW...
MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES. 

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...
BACOVA JUNCTION...
CALLISON...
LAKE MOOMAW...
AND MOUNTAIN GROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3821 7973 3795 7985 3797 8009 3806 8009
      3806 7996 3810 7993 3812 7994 3813 7995
      3815 7992 3818 7992 3823 7985
TIME...MOT...LOC 2012Z 191DEG 21KT 3804 7996 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
473 
WWUS51 KRNK 012026
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT MON JUN 1 2015

VAC017-WVC025-012035-
/O.EXP.KRNK.SV.W.0025.000000T0000Z-150601T2030Z/
BATH VA-GREENBRIER WV-
426 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN BATH AND EASTERN GREENBRIER COUNTIES WILL EXPIRE AT 430
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3821 7973 3795 7985 3797 8009 3806 8009
      3806 7996 3810 7993 3812 7994 3813 7995
      3815 7992 3818 7992 3823 7985
TIME...MOT...LOC 2024Z 191DEG 21KT 3804 7996 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 1, 3:01 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT MON JUN 1 2015

.SYNOPSIS...
A COLD FRONT JUST WEST OF THE MOUNTAINS STALL ALONG THE BLUE
RIDGE OVERNIGHT INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE
BOUNDARY WILL KEEP PERIODIC ROUNDS OF SHOWERS AND STORMS GOING
INTO THE MIDDLE OF THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO
THE CAROLINAS ON WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE
AREA AND WEDGES SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR
FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 240 PM EDT MONDAY...

EARLY THIS AFTERNOON WE ARE SEEING NARROW RIBBONS OF CONVERGENCE
LEADING TO SW TO NE ORIENTED STORM SEGMENTS. TRAINING ALONG THIS
ACROSS THE MTNS MAY LEAD TO LOCALIZED FLOODING...BUT THE SW FLOW
ALOFT SHOULD BE MOVING THESE ALONG FASTER. THEREFORE...NO PLANS AS
OF THIS DISCUSSION FOR A FLASH FLOOD WATCH. MODEST INSTABILITY IN
THE PIEDMONT WILL LEAD TO STORMS BECOMING STRONG TO SEVERE...WITH
POTENTIAL FOR ONE INCH HAIL AND MICROBURSTS.

THE CULPRIT FOR THIS IS THE UPPER ENERGY OVER KY/TN THIS AFTERNOON
WITH UPPER DIVERGENCE INTO THE MTNS COMBINED WITH HIGHER PWATS DRAWN
NWD AHEAD OF IT. THIS SCENARIO WILL LINGER THROUGH TONIGHT...THOUGH
THUNDERSTORMS WILL WEAKEN OVERNIGHT AND MAIN SHOWER THREAT WILL LIFT
NE AFTER MIDNIGHT. AS WE HEAD TOWARD DAWN COULD SEE SOME FOG IF WE
CAN CLEAR OUT ENOUGH THOUGH RAIN INDUCED FOG WILL BE AROUND.

SIMILAR SCENARIO FOR TUESDAY THOUGH THE ENERGY ALOFT TO MOVE
SLIGHTLY EAST TO ALLOW FOR MORE RAIN IN THE PIEDMONT AND
FOOTHILLS... BUT STILL WEST WILL SEE GOOD COVERAGE. MAIN THREAT OF
THUNDERSTORMS WILL BE IN THE PIEDMONT WITH MORE CLOUDS AROUND TO
KEEP INSTABILITY LIMITED THOUGH UPPER DYNAMICS MAY ENHANCE STORMS IN
THE AFTERNOON.

WITH CLOUD COVER TONIGHT AND AGAIN TUESDAY...TEMPS WILL BE ELEVATED
TONIGHT WITH LOWS IN THE UPPER 50S TO MID 60S...WITH HIGHS CUT BACK
TUESDAY WITH LOWER TO MID 70S WEST...TO LOWER 80S SOUTHEAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 215 PM EDT MONDAY...

DURING THIS PORTION OF THE FORECAST...THE SYNOPTIC PATTERN OVER THE
EASTERN PART OF THE COUNTRY WILL BE DOMINATED BY A SLOW MOVING
CLOSED UPPER LOW. THIS LOW WILL BE OVER EASTERN KENTUCKY TUESDAY
NIGHT. BY THURSDAY NIGHT...THIS FEATURE WILL HAVE MADE PROGRESS
EASTWARD TO THE SPINE OF THE APPALACHIANS AND OPENED UP INTO MORE OF
AN UPPER TROUGH FEATURE. ALONG THE LOW/TROUGH AXIS AND ON ITS
EASTERN FLANKS...PRECIPITATION IS EXPECTED TO BE PLENTIFUL...WITH
DAILY SHOWERS AND STORMS ACROSS THE REGION. THE GREATEST
CONCENTRATION WILL BE ACROSS THE EASTERN HALF OF THE REGION. CLOSER
TO THE SURFACE....A NOSE OF HIGH PRESSURE WILL HEAD SOUTH ALONG THE
LEE OF THE APPALACHIANS ON WEDNESDAY...GENERATING A LATE SPRINGTIME
WEDGE. THIS FEATURE WILL HELP KEEP THE LOW LEVELS STABLE WITHIN THIS
AREA...LIMITED THE POTENTIAL FOR STORMS IN THIS AREA...ESPECIALLY ON
WEDNESDAY WHEN THE FEATURE WILL HAVE MADE THE GREATEST INROADS INTO
THE REGION. COVERAGE OF STORMS WILL INCREASE AGAIN ON THURSDAY THE
AXIS OF THE UPPER TROUGH PASSES OVERHEAD...AND CONVECTION BECOMES
ENHANCED BY THE STEEP LAPSE RATE OF THE CORRESPONDING COLD POOL
ALOFT...DESPITE RELATIVE STABILITY CLOSER TO THE SURFACE.
TEMPERATURES DURING THIS PART OF THE FORECAST WILL BE BELOW NORMAL
FOR THE HIGH TEMPERATURES...AND ABOVE NORMAL FOR LOW TEMPERATURES.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 230 PM EDT MONDAY...

THE AXIS OF THE UPPER LOW WILL CONTINUE ITS SLOW PROGRESSION
EASTWARD. THIS WILL KEEP THE AREA IN A REGIME PRONE TO ADDITIONAL
SCATTERED SHOWERS AND STORMS. COVERAGE WILL BECOME MORE DIURNAL IN
NATURE HEADING INTO THE WEEKEND AS THE UPPER LEVEL SUPPORT SHIFTS
EAST OF THE COAST. SUNDAY INTO MONDAY...WE EXPECT ANOTHER INCREASE
IN COVERAGE ACROSS THE AREA AS A SHORTWAVE TROUGH ENTERS AND MOVES
THROUGH THE AREA FROM THE GREAT LAKES REGION. TEMPERATURES DURING
THIS PORTION OF THE FORECAST ARE EXPECTED TO BE SLIGHTLY MILDER THAN
NORMAL AND SLIGHTLY COOLER THAN NORMAL.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE
EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS
THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN
VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME
LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT
THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR
CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING
WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU
THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE
6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND
1-3SM VSBYS.

EXTENDED DISCUSSION...

EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER
CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY
INTO TUESDAY AFTERNOON.

MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK
SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND
POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR
CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND
PERIODS OF SHOWERS.

THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO
SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY
MORNINGS WITH FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/WP
Hazardous weather outlook, Jun 1, 4:06 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 AM EDT MON JUN 1 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-020815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
406 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS
CONTAINING DAMAGING WINDS COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY
INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 3:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     2 N UNION               37.62N 80.53W
06/01/2015                   MONROE             WV   911 CALL CENTER

            MULTIPLE TREES DOWN ALONG RT 3 AND RT 219 NEAR UNION.

&&

FISHER
Special weather statement, Jun 1, 3:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT MON JUN 1 2015

NCZ006-012000-
CASWELL-
326 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
CASWELL COUNTY...

AT 326 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMP SPRINGS...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
CAMP SPRINGS...
JERICHO...
PROVIDENCE...
AND HAMER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3625 7953 3631 7953 3654 7931 3644 7914
      3630 7915 3624 7925
TIME...MOT...LOC 1926Z 226DEG 24KT 3625 7945

MBS
Special weather statement, Jun 1, 3:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT MON JUN 1 2015

VAZ019-020-WVZ507-012030-
ALLEGHANY-BATH-EASTERN GREENBRIER-
331 PM EDT MON JUN 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
BATH...CITY OF COVINGTON...ALLEGHANY AND SOUTHEASTERN GREENBRIER
COUNTIES...

AT 331 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WHITE SULPHUR SPRINGS TO NEAR COVINGTON...AND
MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
CLIFTON FORGE...
LEWISBURG...
AND WHITE SULPHUR SPRINGS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3822 7971 3819 7955 3775 7986 3768 7997
      3781 8043 3809 8032 3805 8026 3804 8021
      3806 7996 3810 7993 3813 7995 3815 7992
      3818 7992 3827 7980
TIME...MOT...LOC 1931Z 203DEG 29KT 3785 8032 3775 7999

MBS
Special weather statement, Jun 1, 3:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT MON JUN 1 2015

VAZ034-035-045-012015-
BEDFORD-AMHERST-CAMPBELL-
334 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN AMHERST...NORTHWESTERN CITY OF LYNCHBURG AND
NORTHEASTERN BEDFORD COUNTIES...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOONSBORO...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
FOREST...
BOONSBORO...
NAOLA...
AND FALCONERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3736 7925 3742 7938 3759 7925 3751 7907
TIME...MOT...LOC 1933Z 211DEG 11KT 3742 7931

MBS
Special weather statement, Jun 1, 3:37 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT MON JUN 1 2015

NCZ005-006-VAZ044-012015-
ROCKINGHAM-CASWELL-PITTSYLVANIA-
337 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN CASWELL...NORTHEASTERN ROCKINGHAM...SOUTHERN
PITTSYLVANIA AND CITY OF DANVILLE COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS OVER MAYFIELD...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BLAIRS...
DANVILLE CITY...
MAYFIELD...
AND DRY FORK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3646 7950 3652 7966 3684 7951 3670 7922
TIME...MOT...LOC 1936Z 210DEG 11KT 3654 7955

MBS
Special weather statement, Jun 1, 3:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT MON JUN 1 2015

VAZ047-012000-
BUCKINGHAM-
339 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BUCKINGHAM COUNTY...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTENARY...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CENTENARY...
NEW CANTON...
GOLD HILL...
AND BREMO BLUFF.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3758 7842 3768 7861 3776 7857 3776 7850
      3780 7849 3779 7848 3776 7847 3773 7840
      3773 7836 3772 7834 3771 7829
TIME...MOT...LOC 1939Z 212DEG 27KT 3770 7847

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:00 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington45 min
May 31, 8:13 PM EDTSpecial Weather StatementRNKPittsylvania47 min
May 31, 8:41 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville49 min
May 31, 8:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington46 min
May 31, 8:47 PM EDTSpecial Weather StatementRNKBath43 min
Jun 1, 1:32 PM EDTSpecial Weather StatementRNKGiles43 min
Jun 1, 1:35 PM EDTSpecial Weather StatementRNKBuckingham55 min
Jun 1, 1:50 PM EDTSpecial Weather StatementRNKCity of Roanoke25 min
Jun 1, 2:05 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke3 hr
Jun 1, 2:13 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke47 min
Jun 1, 2:18 PM EDTSpecial Weather StatementRNKBland, Wythe42 min
Jun 1, 2:33 PM EDTSpecial Weather StatementRNKRoanoke42 min
Jun 1, 2:35 PM EDTFlash Flood WarningRNKSmyth, Wythe4 hr
Jun 1, 2:42 PM EDTSpecial Weather StatementRNKBuckingham33 min
Jun 1, 2:51 PM EDTSevere Thunderstorm WarningRNKAlleghany39 min
Jun 1, 2:54 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge51 min
Jun 1, 2:57 PM EDTSpecial Weather StatementRNKCraig33 min
Jun 1, 3:20 PM EDTSpecial Weather StatementRNKBuckingham40 min
Jun 1, 3:31 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington59 min
Jun 1, 3:34 PM EDTSpecial Weather StatementRNKCity of Lynchburg41 min
Jun 1, 3:37 PM EDTSpecial Weather StatementRNKCity of Danville38 min
Jun 1, 3:39 PM EDTSpecial Weather StatementRNKBuckingham21 min
Jun 1, 4:01 PM EDTSpecial Weather StatementRNKAmherst44 min
Jun 1, 4:09 PM EDTSevere Thunderstorm WarningRNKAmherst36 min
Jun 1, 4:39 PM EDTSpecial Weather StatementRNKBuckingham51 min
Jun 1, 4:59 PM EDTSpecial Weather StatementRNKBedford46 min
Jun 1, 5:01 PM EDTSpecial Weather StatementRNKWythe44 min
Jun 1, 5:26 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte49 min
Jun 1, 5:47 PM EDTSpecial Weather StatementRNKBotetourt28 min
Jun 1, 6:06 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham114 min
Jun 1, 6:14 PM EDTSpecial Weather StatementRNKCharlotte16 min
Jun 1, 6:15 PM EDTSpecial Weather StatementRNKBuckingham60 min
Jun 1, 6:30 PM EDTSpecial Weather StatementRNKFloyd45 min
Jun 1, 6:36 PM EDTSpecial Weather StatementRNKBotetourt39 min
Jun 1, 6:44 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville46 min
Jun 1, 6:47 PM EDTFlash Flood WarningRNKBotetourt, Roanoke, City of Roanoke, City of Salem2 hr
Jun 1, 6:53 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge37 min
Jun 1, 7:29 PM EDTSpecial Weather StatementRNKCity of Buena Vista46 min
Jun 1, 7:35 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Jun 1, 7:37 PM EDTSpecial Weather StatementRNKFranklin23 min
Jun 1, 7:46 PM EDTSpecial Weather StatementRNKBland, Wythe44 min
Jun 1, 7:58 PM EDTSpecial Weather StatementRNKBedford, Franklin, Pittsylvania47 min
Jun 1, 1:24 PM EDTSpecial Weather StatementRNKSummers51 min
Jun 1, 2:25 PM EDTSpecial Weather StatementRNKMonroe35 min
Jun 1, 3:09 PM EDTSpecial Weather StatementRNKSummers36 min
Jun 1, 5:08 PM EDTSpecial Weather StatementRNKMercer37 min
Jun 1, 5:59 PM EDTSpecial Weather StatementRNKMercer16 min
Jun 1, 6:19 PM EDTSpecial Weather StatementRNKMercer, Summers41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.